Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 7, NWS Medford, OR

February 28, 2015

NWS Medford, OR issued this gale warning at Feb 28, 2015, 4:08 AM PST. It took effect at Feb 28, 2015, 1:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2015, 4:08 AM PST (12:08 UTC)
In effect from
Feb 28, 2015, 1:00 PM PST
Expired
Feb 28, 2015, 10:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WHUS76 KMFR 281208
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
408 AM PST SAT FEB 28 2015

PZZ370-010115-
/O.CON.KMFR.SW.Y.0160.000000T0000Z-150302T1200Z/
/O.EXT.KMFR.SI.Y.0157.000000T0000Z-150301T1200Z/
/O.CON.KMFR.SE.W.0009.150228T1800Z-150301T1200Z/
/O.CAN.KMFR.SI.Y.0156.150301T0000Z-150301T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
408 AM PST SAT FEB 28 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST SUNDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 AM
PST SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM
THIS MORNING TO 4 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTHEAST 15 TO 25 KT INCREASING TO 20 TO 30 KT WITH
  GUSTS TO 35 KT THIS AFTERNOON AND EVENING WITH WINDS REMAINING
  HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.

* SEAS: STEEP 6 TO 9 FOOT COMBINED SEAS WILL CONTINUE BUILDING AND
  WILL BECOME HAZARDOUS AT 9 TO 12 FT LATER THIS MORNING THROUGH
  TONIGHT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP...THEN VERY
  STEEP SEAS. ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY
  CONDITIONS FOR WINDS. THE STRONGEST WINDS AND HIGHEST SEAS WILL
  BE IN THE SOUTHERN PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-010115-
/O.CON.KMFR.SW.Y.0160.000000T0000Z-150228T1800Z/
/O.CON.KMFR.SI.Y.0156.000000T0000Z-150302T1200Z/
/O.CON.KMFR.SE.W.0009.150228T1800Z-150301T1200Z/
/O.UPG.KMFR.GL.A.0005.150301T0000Z-150301T1200Z/
/O.NEW.KMFR.GL.W.0007.150228T2100Z-150301T0600Z/
/O.CON.KMFR.SW.Y.0161.150301T1200Z-150302T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
408 AM PST SAT FEB 28 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST SUNDAY...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 AM SUNDAY TO 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 AM SUNDAY TO 4 AM PST MONDAY. 

* WINDS: NORTHWEST 15 TO 25 KT INCREASING TO GALE FORCE THIS
  AFTERNOON AND EVENING WITH GUSTS TO 45 KT...BEFORE DIMINISHING
  TO 20 TO 25 KT FOR SUNDAY THROUGH SUNDAY NIGHT.

* SEAS: STEEP 7 TO 10 FOOT COMBINED SEAS WILL CONTINUE BUILDING
  AND WILL BECOME VERY STEEP AND HAZARDOUS AT 10 TO 13 FT LATER
  THIS MORNING THROUGH TONIGHT. SEAS WILL THEN REMAIN STEEP AT 6
  TO 9 FT SUNDAY THROUGH SUNDAY NIGHT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP...THEN 
  VERY STEEP SEAS. GALE FORCE WINDS WILL AFFECT AREAS BEYOND 
  20 NM FROM SHORE AND ALL AREAS WILL BE IMPACTED BY SMALL 
  CRAFT ADVISORY CONDITIONS FOR WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-356-010115-
/O.CON.KMFR.SW.Y.0160.000000T0000Z-150302T1200Z/
/O.CON.KMFR.SE.W.0009.150228T1800Z-150301T1200Z/
/O.EXT.KMFR.SI.Y.0156.150228T2100Z-150301T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
408 AM PST SAT FEB 28 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 4 AM PST SUNDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 1 PM
THIS AFTERNOON TO 4 AM PST SUNDAY. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SUNDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 AM PST MONDAY. 

* WINDS: NORTHEAST INCREASING TO 20 TO 30 KT THIS AFTERNOON
  THROUGH THIS EVENING THEN REMAINING HAZARDOUS TO SMALL CRAFT
  THROUGH THE NIGHT. WIND GUSTS WILL PEAK THIS EVENING AT 30 TO 35
  KT.

* SEAS: STEEP 6 TO 9 FOOT COMBINED SEAS WILL CONTINUE BUILDING AND
  WILL BECOME VERY STEEP AT 7 TO 10 FT LATER THIS MORNING THROUGH
  TONIGHT. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS...WITH
  VERY STEEP SEAS AFFECTING AREAS GENERALLY BEYOND 5 NM FROM SHORE
  EXCEPT CLOSER TO SHORE NEAR CAPE BLANCO. SIMILARLY... SMALL
  CRAFT CONDITIONS FOR GUSTY WINDS WILL AFFECT AREAS BEYOND 5 NM
  FROM SHORE...EXCEPT CLOSER NEAR CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
257 
WHUS76 KMFR 282256
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PST SAT FEB 28 2015

PZZ370-011200-
/O.CAN.KMFR.SW.Y.0160.000000T0000Z-150302T1200Z/
/O.EXT.KMFR.SI.Y.0157.000000T0000Z-150301T2100Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
/O.EXB.KMFR.SW.Y.0161.150301T1200Z-150303T1200Z/
/O.EXB.KMFR.SI.Y.0156.150302T0600Z-150303T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
256 PM PST SAT FEB 28 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM PST
SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM
SUNDAY TO 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 PM SUNDAY TO
4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 AM SUNDAY
TO 4 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO
BEEN ISSUED AND IS IN EFFECT FROM 10 PM SUNDAY TO 4 AM PST
TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL
1 PM PST SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL
4 AM PST SUNDAY.

* WINDS: NORTHEAST 20 TO 30 KT WITH GUSTS TO 35 KT THIS AFTERNOON
  AND EVENING...DECREASING TO 15 TO 25 KT LATE TONIGHT AND THEN 10
  TO 20 KT ON SUNDAY.

* SEAS: VERY STEEP AND HAZARDOUS 9 TO 13 FOOT COMBINED SEAS. SEAS
  LOWER TO 5 TO 7 FEET ON SUNDAY BUT REMAIN STEEP THROUGH MONDAY.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY VERY STEEP SEAS.
  ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS
  FOR WINDS. THE STRONGEST WINDS AND HIGHEST SEAS WILL BE IN THE
  SOUTHERN PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-011200-
/O.EXT.KMFR.SI.Y.0156.000000T0000Z-150303T1200Z/
/O.CON.KMFR.GL.W.0007.000000T0000Z-150301T0600Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
/O.EXT.KMFR.SW.Y.0161.150301T1200Z-150303T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 PM PST SAT FEB 28 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 AM PST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
4 AM SUNDAY TO 4 AM PST TUESDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 AM
PST TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW
IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST TUESDAY. A GALE WARNING
REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WINDS: NORTH GALES AT 25 TO 35 KT WITH GUSTS NEAR 45
  KT...DECREASING TO 15 TO 25 KT LATE TONIGHT AND REMAINING AT
  THOSE LEVELS THROUGH MONDAY.

* SEAS: VERY STEEP AND HAZARDOUS AT 10 TO 13 FT THROUGH
  TONIGHT...THEN LOWERING BUT REMAINING STEEP AT 6 TO 9 FT SUNDAY
  THROUGH MONDAY.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY VERY STEEP SEAS.
  GALE FORCE WINDS WILL AFFECT AREAS BEYOND 20 NM FROM
  SHORE...WITH THE REST OF THE ZONE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS FOR WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-011200-
/O.EXT.KMFR.SI.Y.0156.000000T0000Z-150302T0600Z/
/O.EXT.KMFR.SW.Y.0160.000000T0000Z-150303T1200Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
256 PM PST SAT FEB 28 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM
PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS
IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WINDS: NORTHEAST INCREASING TO 20 TO 30 KT THIS AFTERNOON
  THROUGH THIS EVENING THEN REMAINING HAZARDOUS TO SMALL CRAFT
  THROUGH SUNDAY. WIND GUSTS WILL PEAK THIS EVENING NEAR 35 KT.

* SEAS: STEEP TO VERY STEEP 8 TO 12 FEET THROUGH TONIGHT...THEN
  LOWERING TO 6 TO 9 FEET THROUGH MONDAY.

* AREAS AFFECTED: MOST AREAS...EXCEPT WITHIN 2NM FROM
  BROOKINGS...WILL BE AFFECTED BY STEEP SEAS. VERY STEEP SEAS WILL
  AFFECT AREAS GENERALLY BEYOND 5 NM FROM SHORE EXCEPT CLOSER TO
  SHORE NEAR CAPE BLANCO. SIMILARLY...SMALL CRAFT CONDITIONS FOR
  GUSTY WINDS WILL AFFECT AREAS BEYOND 5 NM FROM SHORE...EXCEPT
  CLOSER NEAR CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-011200-
/O.EXT.KMFR.SI.Y.0156.000000T0000Z-150301T2100Z/
/O.EXT.KMFR.SW.Y.0160.000000T0000Z-150303T1200Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
256 PM PST SAT FEB 28 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 PM
PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS
IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WINDS: NORTHEAST 20 TO 30 KT THROUGH THIS EVENING THEN REMAINING
  HAZARDOUS TO SMALL CRAFT THROUGH SUNDAY MORNING. WIND GUSTS
  WILL PEAK THIS EVENING AT 30 TO 35 KT.

* SEAS: STEEP TO VERY STEEP 8 TO 12 FEET THROUGH TONIGHT...THEN
  LOWERING TO 5 TO 7 FEET SUNDAY MORNING THROUGH MONDAY.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS...WITH
  VERY STEEP SEAS AFFECTING AREAS GENERALLY BEYOND 3 NM FROM SHORE
  EXCEPT CLOSER TO SHORE NEAR CAPE BLANCO. SIMILARLY...SMALL CRAFT
  CONDITIONS FOR GUSTY WINDS WILL AFFECT AREAS BEYOND 5 NM FROM
  SHORE...EXCEPT CLOSER NEAR CAPE BLANCO. BY LATE TONIGHT...SMALL
  CRAFT CONDITIONS FOR WINDS WILL ONLY AFFECT AREAS NEAR CAPE
  BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
686 
WHUS76 KMFR 010610
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1010 PM PST SAT FEB 28 2015

PZZ376-011200-
/O.EXP.KMFR.GL.W.0007.000000T0000Z-150301T0600Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
/O.CON.KMFR.SI.Y.0156.000000T0000Z-150303T1200Z/
/O.CON.KMFR.SW.Y.0161.150301T1200Z-150303T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1010 PM PST SAT FEB 28 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
PST TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 AM SUNDAY TO 4 AM PST TUESDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. A SMALL CRAFT ADVISORY
FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 AM SUNDAY TO
4 AM PST TUESDAY. 

* WINDS: NORTH 15 TO 25 KT. 

* SEAS: VERY STEEP AND MAINLY WIND DRIVEN AT 9 TO 12 FT.

* AREAS AFFECTED: ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-011200-
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
/O.CON.KMFR.SI.Y.0157.000000T0000Z-150301T2100Z/
/O.CON.KMFR.SW.Y.0161.150301T1200Z-150303T1200Z/
/O.CON.KMFR.SI.Y.0156.150302T0600Z-150303T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1010 PM PST SAT FEB 28 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 AM SUNDAY TO 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM
SUNDAY TO 4 AM PST TUESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST
SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT FROM 4 AM SUNDAY TO 4 AM PST TUESDAY. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM SUNDAY TO 4 AM
PST TUESDAY. 

* WINDS: NORTHEAST 15 TO 25 KT. 

* SEAS: STEEP AND MAINLY WIND DRIVEN 6 TO 9 FEET.

* AREAS AFFECTED: ALL AREAS...BUT THE STRONGEST WINDS AND STEEPEST
  SEAS WILL BE NEAR CAPE BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-011200-
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
/O.CON.KMFR.SI.Y.0156.000000T0000Z-150302T0600Z/
/O.CON.KMFR.SW.Y.0160.000000T0000Z-150303T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1010 PM PST SAT FEB 28 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST TUESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDS: NORTHEAST 15 TO 25 KT. 

* SEAS: STEEP AND MAINLY WIND DRIVEN 6 TO 9 FEET. 

* AREAS AFFECTED: ALL AREAS BEYOND 2 NM FROM SHORE WILL BE
  AFFECTED BY STEEP SEAS. HOWEVER, THE STRONGEST WINDS AND
  STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM SHORE AND NEAR CAPE
  BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-011200-
/O.CON.KMFR.SE.W.0009.000000T0000Z-150301T1200Z/
/O.CON.KMFR.SI.Y.0156.000000T0000Z-150301T2100Z/
/O.CON.KMFR.SW.Y.0160.000000T0000Z-150303T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
1010 PM PST SAT FEB 28 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST TUESDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY.
A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST
SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDS: NORTHEAST 15 TO 25 KT. 

* SEAS: STEEP AND MAINLY WIND DRIVEN 6 TO 9 FEET. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY STEEP SEAS.
  HOWEVER, THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR BEYOND
  2 NM FROM SHORE AND NEAR CAPE BLANCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 28, 3:06 AM PST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 28, 3:06 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PST SAT FEB 28 2015

.DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS THE UPPER TROUGH
MOVING SOUTH AND IS OVER THE FORECAST AREA. PLENTY OF SHOWERS ARE
AROUND AND SOME OF THOSE ARE IN THE LOWER LEVELS THAT THE RADAR
CANNOT PICK UP ON, ESPECIALLY EAST OF THE CASCADES BECAUSE IT'S
OVER SHOOTING THE LOW LEVEL MOISTURE. A LOOK AT THE CAMERAS AT
SISKIYOU SUMMIT SUGGEST ROADS THERE ARE SLICK WITH AN INCH OR LESS
OF SNOW. IT'S ALSO SNOWING ALONG DEAD INDIAN MEMORIAL SUMMIT WITH
ROADS SNOW COVERED THERE. SNOW HAS STOPPED FOR THE MOMENT AT
DIAMOND LAKE AND LAKE OF THE WOODS. COULD NOT RULE OUT ADDITIONAL
SNOW SHOWERS THIS MORNING, BUT WITH LITTLE OR NO ADDITIONAL
ACCUMULATION.

TEMPERATURES IN NORTHEAST OREGON...SOUTHEAST WASHINGTON AND
WESTERN IDAHO REMAIN RELATIVELY MILD AND HAVE NOT DROPPED MUCH
DURING THE OVERNIGHT HOURS. TEMPERATURES EAST OF THE CASCADES HAVE
BEEN SITTING AROUND FREEZING. THIS SHOULD REMAIN THE CASE INTO THE
MORNING HOURS AND WITH DAYTIME WARMING WHICH SHOULD LIMIT THE
AMOUNT OF ACCUMULATING SNOW. THE NAM CONTINUES TO SHOW UPSLOPE
FLOW EAST OF THE CASCADES AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. ALSO THE HRRR RADAR REFLECTIVITY PICKS UP ON THIS FEATURE
WELL. THEREFORE EXPECT SNOW TO DEVELOP IN EASTERN KLAMATH AND LAKE
COUNTIES THIS MORNING, THEN DECREASE AND MOVING SOUTH IN THE
AFTERNOON. STILL COULD NOT RULE OUT 1-3 INCHES FOR THESE LOCATIONS
THROUGH THE MORNING HOURS.

AS THE UPPER TROUGH MOVES SOUTH THIS AFTERNOON, A DRY NORTHEAST
FLOW WILL SET UP AND WE'LL SEE PRECIPITATION QUICKLY ENDING FROM
NORTHWEST TO SOUTHEAST. PRECIPITATION COULD LINGER INTO THE
AFTERNOON FOR THE NORTH FACING SLOPES OF THE SISKIYOUS DUE TO
NORTHERLY UPSLOPE FLOW, BUT IT WILL BE LIGHT AND WITH WARMING
ROADS IT SHOULD NOT ACCUMULATE.

THE UPPER TROUGH/LOW WILL CONTINUE TO MOVE SOUTH TONIGHT AND RIDGE
WILL NUDGE INTO WESTERN OREGON. DRY WEATHER IS EXPECTED TONIGHT
WITH MOSTLY CLEAR SKIES AND COLDER TEMPERATURES. SUNDAY REMAINS
DRY WITH CLEAR SKIES AND MILDER TEMPERATURES IN THE AFTERNOON.

MODELS SHOW ANOTHER SHORTWAVE MOVING SOUTH ALONG THE NORTHWEST
COAST SUNDAY NIGHT INTO MONDAY. THE MODELS ARE IN SIMILAR AGREEMENT
SHOWING JUST ENOUGH OVER WATER TRAJECTORY FOR PRECIPITATION TO
SPREAD INTO WESTERN OREGON. THIS SHORTWAVE WILL BE A QUICK MOVER,
SO NOT EXPECTING A LOT OF QPF FROM THIS AND MOST OF IT WILL BE
ALONG AND WEST OF THE CASCADES.

DRY WEATHER RETURNS TUESDAY AND COULD VERY WELL LAST INTO NEXT
WEEKEND. THE GFS AND EC SHOW SIMILAR RESULTS WITH THE RIDGE AXIS
BUILDING OVER THE PAC NW BY THE MIDDLE OF THE WEEK AND REMAINING
THERE INTO NEXT WEEKEND. -PETRUCELLI

&&

.AVIATION...FOR THE 28/06Z TAF CYCLE...SHOWERS WILL DIMINISH FROM
THE NORTH THROUGH THE NIGHT. CONDITIONS ARE GENERALLY EXPECTED TO BE
VFR AT THE TERMINALS EXCEPT FOR BRIEF MVFR IN SHOWERS. THERE MAY BE
ENOUGH CLEARING BY SATURDAY MORNING FOR SOME LOWER STRATUS TO
DEVELOP WITH MVFR OR IFR CIGS, MAINLY NORTH COAST AND UMPQUA BASIN.
SKIES SHOULD ALL CLEAR TO VFR BY LATE TOMORROW MORNING WITH GUSTY
NORTH WINDS DEVELOPING IN THE AFTERNOON. -WRIGHT

&&

.MARINE...UPDATED 4 PM PST, FRIDAY, 27 FEB, 2015...LOW PRESSURE
ALONG THE COAST WILL MOVE SOUTH OF THE AREA TONIGHT. MODERATE
NORTHWEST WINDS AND SHOWERS WILL PERSIST THROUGH TONIGHT AND THERE
IS A SLIGHT CHANCE OF THUNDERSTORMS. ANY THUNDERSTORMS MAY PRODUCE
HEAVY RAIN. NORTHERLY WINDS WILL INCREASE SATURDAY INTO SATURDAY
EVENING AND WILL BE STRONGEST IN THE OUTER WATERS SOUTH OF CAPE
BLANCO. GALE FORCE WINDS ARE BECOMING MORE LIKELY DURING THIS TIME
PERIOD...AND VERY STEEP AND HAZARDOUS SEAS WILL ACCOMPANY THESE
STRONG WINDS. WINDS AND SEAS WILL DIMINISH SOME LATE SATURDAY
NIGHT...BUT THE THERMAL TROUGH PATTERN AND GUSTY NORTH WINDS AND
STEEP SEAS...MAINLY SOUTH OF CAPE BLANCO...WILL CONTINUE INTO NEXT
WEEK. SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 7 AM PST THIS MORNING FOR
     ORZ027-028-617-621-623-624.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 4 AM
     PST SUNDAY FOR PZZ350-356.
     HAZARDOUS SEAS WARNING FROM 10 AM THIS MORNING TO 4 AM PST
     SUNDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST MONDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST SUNDAY FOR PZZ370.
     GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST MONDAY FOR PZZ376.

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.